Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Milwaukee, WI

August 12, 2007Dodge County, Fond du Lac County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 12, 2007, 12:22 AM CDT for Dodge County, Fond du Lac County, Wisconsin. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2007, 12:22 AM CDT (05:22 UTC)
Expired
Aug 12, 2007, 1:30 AM CDT
In force
68 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Dodge County, WI, Fond du Lac County, WI

The radar

The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 9:57 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-375 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 120523
SVRMKX
WIC027-039-120630-
/O.NEW.KMKX.SV.W.0052.070812T0522Z-070812T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1222 AM CDT SUN AUG 12 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN
  DODGE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 130 AM CDT

* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BERLIN TO 7 MILES NORTH OF DE FOREST...AND MOVING EAST AT 70  
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRANDON BY 1230 AM CDT...
  WAUPUN...ROSENDALE AND BEAVER DAM BY 1235 AM CDT...
  OAKFIELD AND NORTH FOND DU LAC BY 1240 AM CDT...
  FOND DU LAC...MAYVILLE...JUNEAU AND HORICON BY 1245 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MARQUETTE AND PORTIONS OF COLUMBIA COUNTIES. THIS IS A DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

LAT...LON 4354 8840 4337 8843 4322 8842 4322 8899
      4362 8899 4363 8889 4365 8886 4389 8886
      4390 8841 4394 8838 4394 8817 4356 8816

$$

HENTZ
3 follow-up statements
000 
WWUS53 KMKX 120540
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1239 AM CDT SUN AUG 12 2007

WIC027-039-120630-
/O.CON.KMKX.SV.W.0052.000000T0000Z-070812T0630Z/
FOND DU LAC-DODGE-
1239 AM CDT SUN AUG 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR DODGE AND FOND DU LAC COUNTIES...

AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM BERLIN TO 8 MILES NORTHWEST OF BEAVER 
DAM TO DE FOREST...MOVING SOUTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WIOTA...SOUTH BEAVER DAM...ALTO AND BRANDON BY 1245 AM CDT...
  WEST ROSENDALE...MINNESOTA JUNCTION...LEIPSIG AND LAGODA BY 1250 AM
  CDT...
  OAK CENTER AND REESEVILLE BY 1255 AM CDT...

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN KINGSTON IN GREEN LAKE 
COUNTY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4354 8840 4337 8843 4322 8842 4322 8899
      4362 8899 4363 8889 4365 8886 4389 8886
      4390 8841 4394 8838 4394 8817 4356 8816

$$

CRAVEN
000 
WWUS53 KMKX 120602
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
102 AM CDT SUN AUG 12 2007

WIC027-039-120630-
/O.CON.KMKX.SV.W.0052.000000T0000Z-070812T0630Z/
FOND DU LAC-DODGE-
102 AM CDT SUN AUG 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR DODGE AND FOND DU LAC COUNTIES...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF NORTH FOND DU LAC TO HORICON TO 14 
MILES SOUTHWEST OF DANVILLE MOVING SOUTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JOHNSBURG...PIPE...WOODLAND AND RUBICON BY 110 AM CDT...
  MOUNT CALVARY...CALVARY...WAUCOUSTA AND CAMPBELLSPORT BY 115 AM
  CDT...
  ST. CLOUD AND SAINT CLOUD BY 120 AM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4354 8840 4337 8843 4322 8842 4322 8899
      4362 8899 4363 8889 4365 8886 4389 8886
      4390 8841 4394 8838 4394 8817 4356 8816

$$

CRAVEN
000 
WWUS53 KMKX 120628
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
128 AM CDT SUN AUG 12 2007

WIC027-039-120638-
/O.EXP.KMKX.SV.W.0052.000000T0000Z-070812T0630Z/
FOND DU LAC-DODGE-
128 AM CDT SUN AUG 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR DODGE AND FOND DU LAC COUNTIES
EXPIRES AT 130 AM CDT...

THE STORMS HAVE WEAKENED.


LAT...LON 4354 8840 4337 8843 4322 8842 4322 8899
      4362 8899 4363 8889 4365 8886 4389 8886
      4390 8841 4394 8838 4394 8817 4356 8816

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:04 PM CDT, 9 hours 18 minutes earlier.

Area forecast discussion, Aug 11, 3:04 PM CDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CDT SAT AUG 11 2007

.DISCUSSION...FORECAST FOCUS ON CONVECTION POTENTIAL FOR TONIGHT
AND POTENTIAL OF WEATHER SYSTEM FOR MONDAY NIGHT.

.SHORT TERM...NGM/RUC/GFS/NAM/WRF PROGS IN CLOSE AGREEMENT WITH BULK
OF OVERNIGHT CONVECTION EXPECTED TO PASS JUST NORTH OF CWA. MOST
PARAMETERS INCLUDING NOSE OF LOW LEVEL JET...BETTER DEFINED SHORT
WAVE AND HIGH PRECIPITATION EFFICIENCIES PROGGED TO COME TOGETHER
JUST NORTH OF CWA. HOWEVER CONVECTION TRYING TO FIRE UP OVER IOWA
IN AREA OF DECENT INSTABILITY JUST AHEAD OF FRONTAL SYSTEM DESPITE
700 MILLIBAR CAPPING TEMPERATURES AROUND +11C. THERE IS MORE
CONCERN THAT MIDDLE LEVEL TEMPERATURES WILL COLLAPSE BELOW 10C
AFTER 00Z AS INDICATED BY NAM/GFS/NGM PROGS AND WILL ALLOW
CONVECTION TO EITHER DEVELOP SOUTHWARD FROM NORTHERN WISCONSIN OR
CONTINUE TO MOVE EAST FROM NORTHERN IOWA DURING OVERNIGHT HOURS.
THIS SCENARIO IS DEPICTED QUITE WELL BY WRF CONVECTION LOOP. SO
WILL KEEP CHANCY CONVECTION IN FORECAST FOR TONIGHT AS
PRECIPITATION EFFICIENCIES HOVER ONLY BETWEEN 1 AND 1.25.

.LONG TERM...PROGS AGREE THAT CENTER OF 500 MILLIBAR UPPER HIGH
OVER SOUTHERN U.S. RETROGRADES WESTWARD SLOWLY SUNDAY AND
MONDAY...EFFECTIVELY SHARPENING NORTHWEST FLOW IN THE MIDDLE AND
UPPER LEVELS OVER CWA. THIS DRIVES A SURFACE HIGH PRESSURE ACROSS
GREAT LAKES REGION SUNDAY AND MONDAY. THEN GFS/NAM PROGS DEPICT A
FAIRLY STRONG SHORT WAVE AND ASSOCIATED SURFACE SYSTEM TO FORM IN
STRONG WARM AIR ADVECTION PATTERN OVER MINNESOTA MONDAY AND SWEEP
ACROSS THE CWA MONDAY NIGHT. HAVE BOOSTED RAIN CHANCES MAINLY LATE
MONDAY NIGHT FOR ALL OF CWA AS SYSTEM POOLS DECENT LOW LEVEL MOISTURE
ALONG FRONT WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES.
PRECIPITATION EFFICIENCIES RUNNING BETWEEN 1.5 AND 2.5.

.LONG LONG TERM...CWA REMAINS IN VICINITY OF GOOD UPPER FLOW. THIS
WILL INSURE RAPID PASSAGE OF WEATHER SYSTEMS FOR REMAINDER OF WEEK
WITH TIMING OF RAIN PRODUCING SYSTEMS SOMEWHAT UNCERTAIN.

&&

.AVIATION...IMMEDIATE AVIATION CONCERN IS CONVECTION ACRS CNTRL
WI/SE MN AND NRN IA. THE STRONGEST STORM IN CNTRL WI HAS DEVIATED
RIGHT OF ITS EASTWARD TREK SO WILL HAVE TO WATCH THIS CLOSELY. NO
SHORTAGE OF MOIST/UNSTABLE INFLOW INTO THIS STORM. OVERALL A WEAK
FRONTAL BNDRY BRINGS A CHANCE OF THUNDERSTORMS TO SRN WI TONIGHT
WITH LCL MVFR CIGS AND VSBYS IN THUNDERSTORMS. WILL GO WITH PROB 30
FOR ROUGHLY 05-12Z TIME FRAME. BL WINDS AND CLOUDS SHOULD KEEP FOG
FROM BECOMING A PROBLEM...EXPECTING ONLY RESTRICTIONS OF NOTE WITHIN
TSTMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL/10
Hazardous weather outlook, Aug 11, 8:00 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
800 PM CDT SAT AUG 11 2007

WIZ046-047-051-052-056>060-062>072-121100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
800 PM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD
FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE STORMS
NORTH OF A LINE STRETCHING FROM MILWAUKEE TO WHITEWATER TO
DARLINGTON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY
MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE
IS A ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ643>646-665-121100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
800 PM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD
FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS NORTH OF MILWAUKEE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS TURNING SHARPLY TO THE NORTH BEHIND THE COLD FRONT AND
INCREASING TO 10 TO 20 KNOTS SUNDAY WILL BUILD WAVES CLOSE TO
SMALL CRAFT ADVISORY CRITERIA.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY
MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE
IS A CHANCE FOR THUNDERSTORMS WEDNESDAY.

DAVIS
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Aug 12, 12:15 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1215 AM CDT SUN AUG 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     REEDSBURG               43.53N 90.00W
08/11/2007                   SAUK               WI   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES DOWN.

1145 PM     TSTM WND DMG     LA VALLE                43.58N 90.13W
08/11/2007                   SAUK               WI   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND POWER LINES DOWN.

&&

DRH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 11:19 PM CDTSevere Thunderstorm WarningMKXSauk71 min
Aug 11, 11:44 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette76 min
Aug 12, 12:17 AM CDTSevere Thunderstorm WarningMKXDane58 min
Aug 12, 12:31 AM CDTSevere Thunderstorm WarningMKXIowa49 min
Aug 12, 12:37 AM CDTSevere Thunderstorm WarningMKXDane, Jefferson68 min
Aug 12, 12:46 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette67 min
Aug 12, 2:04 AM CDTSpecial Marine WarningMKX116 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.